MAUDE Adverse Event Report: AESCULAP AG S4 POLYAXIAL SCREW 6.0X50MM; SPINE SURGERY

AESCULAP AG S4 POLYAXIAL SCREW 6.0X50MM; SPINE SURGERY
Model Number SW777T
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sw777t - s4 polyaxial screw 6.0x50mm.According to the complaint description, the initial surgery was (b)(6) 2011.L4 / 5 was fixed using s4.Since neuropathy due to upper adjacent intervertebral disorder occurred, re-surgery was planned.At that time, it was discovered that the set screw on the right side of l4 had slipped off.The revision was performed on (b)(6) 2021.Four set screws were removed, the screw on the right side of l4 was removed, and the screws were extended up and down (l3, s1) for re-fixing.The surgery was completed without any problems.This matter is not related to re-surgery.A revision surgery was necessary.Additional information was not provided nor available / was not available.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00397 (400511808 + sw790t), 9610612-2021-00398 (400511809 + sw677t), 9610612-2021-00396 (400511807 + sw777t).
 
Additional Manufacturer Narrative
Updated b5: added 1 leading material + changed 2 leading materials into involved components.Updated h6: codes.This case was changed from being a leading material to an involved component.Therefore, this event was re-evalutated and is considered no longer reportable.All further inforamtion on this case will be reported under mdr number 9610612-2021-00619 and 9610612-2021-00397.Investigation results: visual investigation: at the first sight, the set screws exhibit no abnormalities like sheared off threads e.G.We made a visual inspection of the received four set- screws.At first we investigated the hexagon of screw "a".The hexagon of this screw exhibit no signs of wear or damages which were signs for a not correct applied hex- key.In the next step we investigated the bottom of the screw.Here we found the typically circular wear pattern of a not proper tightened screw, respectively a screw who was tightened over a not correct placed rod, in common with abrasion which was caused by the slipping connector rod.Then we investigated the hexagon of screw "b".Even this screw exhibit no signs of wear or damages which were signs for a not correct applied hex- key the bottom of screw "b" exhibit the sickle shaped wear pattern which is a hint for a correct tightened screw over a correct placed rod.The hexagon of screw "c" exhibit no damages or wear.The bottom of screw "c" exhibit a nearly sickle shaped wear.At last we investigated the hexagon and the bottom of screw "d".The hexagon is in a proper condition and the bottom exhibit the sickle shaped wear pattern which is a hint for a correct tightened screw over a correct placed rod.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 2(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Addtional information: added leading material: sw790t.Changed leading material to involved components after investigation: sw777t + sw677t.Associated medwatch-reports: 9610612-2021-00619 (400526313 - sw790t), 9610612-2021-00397 (400511808 - sw790t).Involved components sw777t - s4 polyaxial screw 6.0x50mm - lot 51731890, sw677t - s4 straight rod 5.5x50mm - lot 51679649.

Brand Name
S4 POLYAXIAL SCREW 6.0X50MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11841964
Report Number9610612-2021-00396
Device Sequence Number19969873
Product Code MNI
UDI-Device Identifier04038653401437
UDI-Public4038653401437
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032219
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSW777T
Device Catalogue NumberSW777T
Device Lot Number51731890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SW677T - LOT 51679649; SW777T - LOT 51731890
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR